MAUDE Adverse Event Report: PENUMBRA, INC. POD PACKING COIL; HCG, KRD

PENUMBRA, INC. POD PACKING COIL; HCG, KRD
Catalog Number RBYPODJ45
Medical Device Problem Codes Physical Resistance/Sticking (4012); Difficult or Delayed Separation (4044); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the supravoderal artery using a pod packing coil (pod packing coil), a ruby coil detachment handle (handle), and a non-penumbra microcatheter.It was reported that the patient's anatomy was tortuous.During the procedure, the physician successfully implanted penumbra coils into the target vessel using the handle.While advancing the pod pc halfway through the microcatheter, the physician experienced resistance.The physician was able to advance the pod pc into the target vessel; however, the physician did not like how the pod pc was landing in the target vessel and began to retract the pod pc.While retracting the pod pc, the physician noticed under fluoroscopy that the pod pc unintentionally detached within the microcatheter.It was reported that the pod pc was implanted into its target location.The procedure was completed at this point.There was no report of an adverse effect to the patient.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the supravoderal artery using a pod packing coil (pod pc), a ruby coil detachment handle (handle), and a non-penumbra microcatheter.It was reported that the patient''s anatomy was tortuous.During the procedure, the physician successfully implanted penumbra coils into the target vessel using the handle.While advancing the pod pc halfway through the microcatheter, the physician experienced resistance.The physician was able to advance the pod pc into the target vessel; however, the physician did not like how the pod pc was landing in the target vessel and began to retract the pod pc.While retracting the pod pc, the physician noticed under fluoroscopy that the pod pc unintentionally detached within the microcatheter.It was reported that the pod pc was implanted into its target location.The procedure was completed at this point.There was no report of an adverse effect to the patient.

Brand Name
POD PACKING COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key17505180
Report Number3005168196-2023-00384
Device Sequence Number12359432
Product Code HCG
UDI-Device Identifier00814548017662
UDI-Public814548017662
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K170852
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/24/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPODJ45
Device Lot NumberF99984
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date08/10/2023
Supplement Report FDA Received Date08/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/02/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexMale
Patient Weight100 KG
Date Report Sent to FDA01/01/2005